View Single Post
Old 09-20-2007, 09:22 AM   #2
bethsheba bethsheba is offline
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????

Quote:
Originally Posted by vickie45 View Post
...i went to new dr because the other dr wasnt helping me he overmedicated me on my thyrold meds .ok since june or july i forget when i started them i been having upper arm pain and the headaches are horrible this new dr put me on norvasc 5mg now my b/p is like 160/98- 156/75 heartrate is high though its running 125 so could it be i need a higher dose or maybe this brand isnt right for me ?...
Hi Vickie,

Welcome to our boards!!

Am somewhat confused as to what med you were on when...but I will say that norvasc/amlodipine is known for causing headaches. Your dose of 5 mg is average (dosage for norvasc can range from 2.5 to 10 mg--there's always exceptions)...but if it is giving you bad headaches, adjusting the dose may not be worthwhile. Norvasc stays in the body awhile after you stop taking it so I doubt you would notice a difference in bp right away. It took 4-6 weeks before my body returned to normal after discoing the norvasc...but everyone is different and everyone processes drugs differently.

Quote:
... iam loosing weight and im not trying its just coming off like 10 lbs everytime i go to dr i lost 10 more pounds .iam very very confused about all this before i went on the meds either one i never had the headaches near this bad. plus im suppose to be hypo thyrold but had to stop the meds and my tsh went down to normal range without the meds and that has me confused too i do not know whats going on here anyone have some advice here ??
thanks
vickie
The weight loss is a concern because, if anything, bp meds sometimes cause weight gain. I suspect it is due to your thyroid condition but I have no personal knowledge or experience in this area. Perhaps Famnd, or someone else, could give you some help there.

Do keep us posted.

Take care.

Bethsheba

PS Dosage for medicine is often based on the patient's weight. If you are losing weight, your prescriptions (for whatever condition you have) may be too strong so you should check with your doctor to see if the dosage is proper given your current weight....

Last edited by bethsheba; 09-20-2007 at 03:51 PM. Reason: PS